MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020013
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.A 014 ht turntrac guide wire (gw) was advanced to the lesion and torqued, when the tip of the wire was noted as stuck in the vessel and became bent.The physician then advanced a non-abbott catheter to attempt to straighten the bend out and the gw separated into 2 pieces.A snare was then used to remove the separated gw piece.Upon removal, the core was broken, and the tip coils were elongated.A non-abbott guide wire was used to successfully complete the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stretched coils and the reported material separation was able to be confirmed.The reported core break was unable to be confirmed.The reported entrapment of device was unable to be replicated in a testing environment as it was based on operational circumstances.Additionally the wire was noted to have other damage (stretched coils, tip/core separation) and the noted device damages (separated coils, kinked coil and core, bent core, multiple misaligned coils) a review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Reportedly, the wire was seen to be bent in the angiogram, and the physician tried to torque the wire but the wire could not be moved.Additionally, the physician tried to use the catheter to assist the pullback of the wire and to straighten it.It should be noted that the hi-torque turntrac instructions for use (ifu) states: do not: push, auger, withdraw, or torque a guide wire that meets resistance.Do not: torque a guide wire if the tip becomes entrapped within the vasculature.Although it was noted that the physician torqued the wire and used the catheter to assist the pullback of the wire and to straighten it, this was due to the wire being bent in the anatomy therefore seemed to be a reasonable clinical response to the difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and/or other devices resulted in the guide wire becoming bent/buckled thus resulting in the reported entrapment of device.Manipulation/torquing of the device in attempts to remove resulted in the reported device damages (stretched coils, tip/core separation) and the noted device damages (separated coils, kinked coil and core, bent core, multiple misaligned coils).The treatment appears to be related to the operational context of the procedure as a snare was then used to remove the separated guide wire piece.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12500055
Report Number2024168-2021-08317
Device Sequence Number14481280
Product Code DQX
UDI-Device Identifier08717648222702
UDI-Public08717648222702
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1020013
Device Catalogue Number1020013
Device Lot Number0022461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIONBLUE 0.014¿ 190CM; SIONBLUE 0.014¿ 190CM
Outcome Attributed to Adverse Event Required Intervention;